Quantitative Economics

Journal Of The Econometric Society

Edited by: Stéphane Bonhomme • Print ISSN: 1759-7323 • Online ISSN: 1759-7331

Quantitative Economics: Jul, 2016, Volume 7, Issue 2

Identification and estimation of semiparametric two‐step models

Juan Carlos Escanciano, David Jacho‐Chávez, Arthur Lewbel

Let H0(X) be a function that can be nonparametrically estimated. Suppose E [Y|X]=F0[X⊤β0, H0(X)]. Many models fit this framework, including latent index models with an endogenous regressor and nonlinear models with sample selection. We show that the vector β0 and unknown function F0 are generally point identified without exclusion restrictions or instruments, in contrast to the usual assumption that identification without instruments requires fully specified functional forms. We propose an estimator with asymptotic properties allowing for data dependent bandwidths and random trimming. A Monte Carlo experiment and an empirical application to migration decisions are also included.

Identification by functional form double index models two‐step estimators semiparametric regression control function estimators sample selection models empirical process theory limited dependent variables migration C13 C14 C21 D24

Full Content: Print View

Supplemental Material

Supplement to "Identification and estimation of semiparametric two‐step models"

Journal News